Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 27, NWS Northern Indiana

March 3, 2012

NWS Northern Indiana issued this small craft advisory at Mar 3, 2012, 9:53 AM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2012, 9:53 AM EST (14:53 UTC)
Expired
Mar 4, 2012, 5:00 AM EST
In force
19 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

456 
WHUS73 KIWX 031453
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
953 AM EST SAT MAR 3 2012

LMZ043-046-032300-
/O.CAN.KIWX.GL.W.0012.000000T0000Z-120303T1500Z/
/O.NEW.KIWX.SC.Y.0027.120303T1453Z-120304T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
953 AM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SUNDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: WEST WINDS 15 TO 25 KNOTS TODAY. GUSTS UP TO 30 KNOTS
  GALES THIS AFTERNOON. WEST WINDS DIMINISHING TO 15 TO 25 KNOTS
  TONIGHT.

* WAVES: 8 TO 14 FEET TODAY...SUBSIDING TO 5 TO 10 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
152 
WHUS73 KIWX 032052
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 PM EST SAT MAR 3 2012

LMZ043-046-040500-
/O.CON.KIWX.SC.Y.0027.000000T0000Z-120304T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
352 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

* WINDS: WEST WINDS 15 TO 25 KNOTS TODAY. GUSTS UP TO 30 KNOTS
  THIS EVENING. WEST WINDS DIMINISHING TO 10 TO 55 KNOTS TONIGHT.

* WAVES: 5 TO 8 FEET THIS EVENING...SUBSIDING TO 3 TO 6 FEET
  OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
695 
WHUS73 KIWX 040247
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
947 PM EST SAT MAR 3 2012

LMZ043-046-041000-
/O.CON.KIWX.SC.Y.0027.000000T0000Z-120304T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
947 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

* WINDS: WEST WINDS 15 TO 25 KNOTS TODAY. GUSTS UP TO 30 KNOTS 
  THIS EVENING. WEST WINDS DIMINISHING TO 10 TO 55 KNOTS 
  TONIGHT. 

* WAVES: 5 TO 8 FEET THIS EVENING...SUBSIDING TO 3 TO 6 FEET 
  OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
792 
WHUS73 KIWX 041008
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
508 AM EST SUN MAR 4 2012

LMZ043-046-041115-
/O.EXP.KIWX.SC.Y.0027.000000T0000Z-120304T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
508 AM EST SUN MAR 4 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 6:52 AM EST, 3 hours 1 minute earlier.

Area forecast discussion, Mar 3, 6:52 AM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
652 AM EST SAT MAR 3 2012

.AVIATION /12 UTC TAFS/...
DOUBLE BARREL UPSTREAM/STREAMWISE SHORTWAVE SHOULD CONT TO SUPPORT
BLOSSOM OF SN ACRS SWRN/SRN GRTLKS THROUGH MIDDAY. BROUGHT VSBYS AS
LOW AS 3SM AT KSBN WITH MINOR LAKE ENHANCEMENT THOUGH OFFSET BY
INCRS DRY SUBCLOUD LYR WHICH SHOULD KEEP CIGS AOA FUEL ALT. STRONGER
SHORTWAVE W/ STRONGER/DEEPER UVM LATE TONIGHT AND BRING LOW END
MVFR/FUEL ALT TO KSBN TOWARD END OF FCST PD...SUSPECT POTNL IFR AT
TIMES...THOUGH CONFIDENCE TOO LOW FOR INCLUSION ATTM.

&&

.SHORT TERM...
TODAY THROUGH SUNDAY NIGHT. FAVOR RUC/NAM WRT SHORTWAVE TIMING AND
RUC BEST HANDLE ON SATURATION BLO 925MB SUBSIDENCE INVERSION THIS
AM. DIFFICULT FCST IN NW FLOW/EMBEDDED SHORTWAVES/VARYING DEGREES OF
LAKE ENHANCEMENT THROUGH SHORT TERM...THOUGH ON WHOLE RELATIVELY
BENIGN. VIGOROUS SHORTWAVE CONTINUES TO LIFT NEWD INTO ONT/QUEB THIS
AM...TAKING LEAD AS MN WAVE UNDERGOES STRETCHING AS IT DIVES SEWD
TOWARD CWA THIS AM. BACKING CBL FLOW IN ADVANCE OF THIS WAVE SHOULD
KEEP LAKE ENHANCED RETURNS RELEGATED TO NRN BERRIEN/CASS COUNTIES.
WEAK UPSTREAM RETURNS AHEAD OF SHORTWAVE SHOULD MAINTAIN AMID CONTD
925-850MB COLD ADVECTION/DCVA REGIME ACRS NRN IN/SWRN LWR MI. ACCUMS
IN CHECK TODAY PER WARM BL AND SOIL SFCS...GNRLY NO APPRECIABLE
ACCUMS EXPECTED... SAVE FOR UP TO AN INCH TODAY IN FAR NRN TIER
BERRIEN TO CASS COUNTIES MI. STRONGER SHORTWAVE POISED ACRS FAR NRN
CANADA TO DIVE SEWD ALONG NRN PERIPHERY OF EPAC RIDGE PRIOR TO ITS
COLLAPSE DY2. INCRS SATURATION/AND LIFT WITHIN DGZ AS LAKE INDUCED
EQL RISE TO 9-10KFT BY DAYBREAK SUNDAY IN 295-300 DEGREE MEAN CBL
FLOW WARRANTS RISE IN POPS DOWNWIND LK MI THROUGH TONIGHT. WEAK FLOW
SHOULD LIMIT IN LAND EXTENT. YET ANOTHER WAVE NEAR YELLOWKNIFE AND
ASSOCD MIDLVL JET STREAK FOR SUNDAY. DEEP UVM AIDED ACRS CWA IN LEFT
FRONT QUAD REGN OF 140-150KT UL JET TO DIVE SE THROUGH NRN PLAINS TO
MO/IL...SHARPENING MIDLVL TROF AND FOCUSING INVERTED SFC TROFFING FM
NRN MN-SERN WI SEWD THROUGH HEART OF CWA FOR SYNOPTIC SWATCH OF
ENHANCED SNOWFALL SUNDAY...WITH FOCUSED POPS ALONG ATYPICAL NW FLOW
PATTERN DEPICTING I280K WEAK UPGLIDE. OVERALL HIGH DIFFICULTY IN
PLACEMENT/TIMING...HOWEVER DID AFFORD SOME NW TO SE TIMING OF HIR
POPS SUN AS SHORTWAVE INFLUENCE DWINDLES ACRS NWRN CWA SUNDAY AFTN
AS ENERGY TRANSFER AIDS UPTICK IN MID ATL/COASTAL CYCLOGENESIS.
TEMPS TYPICALLY AOB GUID WITH EXPANSIVE CLOUD COVER TODAY/WEAK CAA
AND ANTICIPATED HIGH PROB/LOW QPF SNOWBAND SUN.

&&

.LONG TERM...
MONDAY THROUGH FRIDAY...THE MAIN CHALLENGES THIS PERIOD OCCUR LATE
NEXT WEEK WHEN ANOTHER UPPER LEVEL SYSTEM MOVES INTO THE AREA.
OVERALL...THE GFS...ECMWF AND CANADIAN GEM ENSEMBLE SPREADS WERE
VERY LARGE...ESPECIALLY THE ECMWF WHERE NORMALIZED STANDARD
DEVIATIONS WERE LARGE AND INDICATED LOW CONFIDENCE. THEREFORE...MADE
VERY FEW CHANGES AFTER TUESDAY NIGHT. THE ONGOING FORECAST WITH A
CHANCE FOR RAIN WEDNESDAY THROUGH THURSDAY IS STILL PLAUSIBLE AND IS
SUPPORTED BY THE OPERATIONAL GFS RUN. OTHERWISE...KEPT MONDAY COLD
FOLLOWED BY MODERATING TEMPERATURES TUESDAY AND WEDNESDAY. CONTINUED
TO TREND DOWN LOWS MONDAY NIGHT...ESPECIALLY OVER EAST AREAS AS A
COLD SFC HIGH LINGERS OVER THE AREA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LMZ043-046.

&&

SHORT TERM...MURPHY
LONG TERM...SKIPPER
AVIATION...MURPHY
Hazardous weather outlook, Mar 3, 6:48 AM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
648 AM EST SAT MAR 3 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-041200-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
648 AM EST SAT MAR 3 2012 /548 AM CST SAT MAR 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-041200-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
648 AM EST SAT MAR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WIND GUSTS WILL CONTINUE UNTIL MID MORNING. CONDITIONS
HAZARDOUS FOR SMALL CRAFT WILL PERSIST THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CONDITIONS WILL BE REMAIN HAZARDOUS FOR SMALL CRAFT INTO SUNDAY
MORNING. HAZARDOUS CONDITIONS MAY DEVELOP AGAIN BY FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.